MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS FOCUS 9CM CURVED SHEAR; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS FOCUS 9CM CURVED SHEAR; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number FCS9
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: the device was returned with the distal tip of the blade broken off returned.The remaining blade portion was scratched, and with evidence of contact with metal in or out of the operative field.This blade tip portion may have broken off of the device during transport to our analysis site.The reported complaint was for: " unable to activate ".During functional testing on gen11 an alert screen was displayed.A probable cause of the device stop activating and display an alert screen is blade damage.Probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, staples or clips during the procedure or using any means other than the blade wrench to attach or detach the blade.Once minor blade damage has occurred, subsequent activations may increase damage severity and result in alert screens, such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.The batch history record was reviewed and no defects, nc¿s or protocols related to the complaint, were found during the manufacturing process.
 
Event or Problem Description
It was reported that during a thyroid procedure, alert message shown on the generator.It is unknown how the procedure was completed.There were no adverse consequences for the patient reported.

Brand Name
HS FOCUS 9CM CURVED SHEAR
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7140386
Report Number3005075853-2017-06965
Device Sequence Number13684896
Product Code LFL
UDI-Device Identifier20705036001956
UDI-Public20705036001956
Combination Product (Y/N)N
PMA/510(K) Number
K063192
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberFCS9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2017
Initial Date Received by Manufacturer 12/11/2017
Initial Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1